bizar-ness. ..has this happend to u?

Ive been on 40mg pred since april...during my most recent admission, docs decided to up to 60mg...i suddenly had nasty abdo pain...and the docs have decided it is the steroids finally having an effect on my stomach...by the by, they have also decided that i have been having silent reflux which has been causing irritation to airways causing my attacks at night and especially when i lie down flat...

Has this happened to anyone else or ever heard of this...i didnt know problems with my stomach could cause attacks...

O and also since the increase in steroids my vision has gone slightly blurred...should i be worried??!!

Who knew youd go to hosp for asthma and leave with more!!!

4 Replies

oldestnewest
  • Silent reflux

    Hi Charlie

    I too have silent reflux which the ENT consultant says was making my asthma as well as my throat worse. I'm on Omeprazole twice daily which seems to help as long as it's taken at least 30 minutes before breakfast and evening meal. Also sipping water all day and swallowing rather than clearing my throat has been a great help. Takes some getting used to but worth the effort.

  • hi Charlie,

    reflux affecting asthma is well documented, and there are several drugs that can help there,

    i too when on steroids have had blured vision, keep an eve on it(soory for the pun) if concerned see option, your pressures in the eye can go up with steroids.

    cant explain the abdo pain though,

    hope you feel better soon

    george xx

  • hi guys!

    Thanx for info etc, they were quering whether the foods I was eating was effecting my stomach linning causing a burning sensation as it was mainly happeneing after I was eating, but becuase they were new docs they kinda was a tad lost with understanding!!!

    I have been refered for opthamology just worrying how long itl take as im sure I shouldnt be driving with my eyes like this lol...but then I guess thats the same with our lungs...we shouldnt do a lot of stuff that we all still do...woops!!!

    what happeneds if the pressure is up from the steroids...is there anything they can do and is this effect one that is in for a long time?!

    xx

  • Hey Charlie,

    I almost completely lost my sight last year and then had gradually improvong tunnel vision for a couple of weeks. When I got through A and E with it (I literally could see fine one minute and then not at all the next) and then the emergency opthamologist they said it wil fluid on my eyes due to increased pressure from long term high dose steroid use. my vision has returned now and I can still drive etc but they said if it returns then they will operate to remove the fluid sacks and I now get questionned at opticians as to why my file is highlighted for glaucoma, tunnel vision and pressure tests at 28!

    Hope you get as clear cut an answer as I did, and word of warning do not drive to your appointment and take sun glasses, I got a lift there but had to get the bus back and with all the stains and fluids they put in my eyes when I stepped out into the sun I was literally blind again and had to feel my way back in and ask them to call another friend to come get me.

You may also like...